Arkansas, 2002

Hail in Arkansas, May 3, 2002

May 3, 2002 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 3, 2:00 AM CST, 3 hours 15 minutes earlier.

Area forecast discussion, May 3, 2:00 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 AM CDT FRI MAY 3 2002

FORECAST CONCERNS: CONVECTIVE TRENDS AND TEMPERATURES.

LATEST SFC/MSAS DATA SHOWS SFC FRONT HAS WORKED WELL S OF THE FA AND
IS LOCATED OVER CNTRL LA ATTM. PERSISTENT ELEVATED CONVECTION HAS
CONTINUED OVER SRN AR THIS MRNG. ELSEWHERE...LOW CLOUDS AND COOL
NELY WIND KEEPING TEMPS GENERALLY IN THE 50S.

MODELS SEEM TO BE IN REASONABLE AGREEMENT THIS MRNG WITH OVERALL
TRENDS. ACTIVE SRN STREAM AND MEANDERING SFC FRONT WILL KEEP THINGS
UNSETTLED OVER MUCH OF THE FA FOR THE SHORT TERM. TIMING OF
INDIVIDUAL SHORTWAVES AND RESULTING PRECIP CHANCES WILL BE THE
CHALLENGE OF THIS FCST. WENT WITH A BLEND OF THE ETA AND AVN OUTPUT.

LATEST RUC DATA SHOWS THAT ONGOING SHRA/TSRA ACTIVITY SHOULD
DIMINISH OVER THE NEXT FEW HOURS AS WAA AND H85 FLOW DECREASES
SOMEWHAT. NEXT SFC SYSTEM OVER TX WILL TRACK ALONG THE BNDRY AND
BRING ANOTHER ROUND OF CONVECTION TO MOST AREAS BY THIS AFTN.
ACTIVITY ALREADY DEVELOPING OVER CNTRL TX. HIGHEST RAIN CHANCES WILL
BE OVER SRN AR AGAIN TODAY...WITH SEVERE THREAT AGAIN BEING LARGE
HAIL.

SYSTEM TRACKS EAST OF THE AREA TONIGHT WITH SOME LINGERING RAIN
CHANCES EARLY IN THE SERN SECTIONS. WEAK RIDGE OF HIGH PRESSURE
PROGGED TO BUILD INTO THE FA LATE TONIGHT AND FOR SATURDAY. EXPECT
WARMER TEMPS ON SATURDAY...BUT WILL TREND ON THE COOLER SIDE OF MOS
WITH NELY WINDS AND LINGERING CLOUDS.

IN THE EXTENDED...HIGH PRESSURE WILL SHIFT EAST OF THE REGION AND
ALLOW THE FRONT TO BEING MOVING BACK NWD. MOISTURE LVLS WILL ALSO
RETURN ALONG WITH A CHANCE OF SHRA/TSRA. BNDRY STAYS NORTH OF AR
THRU MIDWEEK WITH WARM AND HUMID WX THE RULE.  ..44..

.LZK...NONE.

In the hours before

Local storm report, May 3, 2:18 AM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
318 AM CDT FRI MAY 03 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0225 AM    WARREN                    AR   1.75 INCH HAIL
05/03/02   BRADLEY                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, May 3, 4:25 AM CST, 50 minutes before
ARZ052>057-062>069-031800-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
525 AM CDT FRI MAY 3 2002

...SLIGHT RISK OF SEVERE WEATHER ACROSS MUCH OF SOUTHERN ARKANSAS
TODAY AND EARLY TONIGHT...

EARLY THIS MORNING...A COLD FRONT WAS LOCATED TO THE SOUTH OF
ARKANSAS. NORTHEAST WINDS CONTINUED TO USHER COOLER AIR INTO THE
AREA AT THE SURFACE BEHIND THE FRONT. MEANWHILE...SEVERAL UPPER LEVEL
LOW PRESSURE SYSTEMS ARE FORECAST TO PASS ACROSS THE AREA TODAY AND
EARLY TONIGHT.

THIS WILL RESULT IN ADDITIONAL SHOWER AND THUNDERSTORM FORMATION
ACROSS THE REGION TODAY AND EARLY TONIGHT. SOME OF THE THUNDERSTORMS
HAVE THE POTENTIAL TO REACH SEVERE LEVELS. THE MAIN SEVERE WEATHER
THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS MAY
NEED TO BE ACTIVATED OVER SOUTHERN ARKANSAS AS THE DAY PROGRESSES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION FROM YOUR NATIONAL WEATHER SERVICE.

44

The radar

The Little Rock radar (KLZK), 61 km away, was scanning. The volume nearest the first event began at 11:14 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Hot Spring

When
May 3, 5:15 AM CST
Where
Hot Spring County, 7 mi NE of Malvern
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.433, -92.717

Dime sized hail fell in the Glen Rose community.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, May 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5297005.